Evidence map›Paper›PMID 37384199›Full record

ArticleCase reports in oncology

Temporary Severe Neutropenia during Administration of Atezolizumab: A Novel Case Report.

Ryota Kanno, Yoshitaka Saito, Yoh Takekuma, Hajime Asahina, Mitsuru Sugawara

Open access · goldAbstract readCase Reports
In one paragraph

Article in Case reports in oncology. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.

0numbers the graph read from it
0cells of the map it votes in
5citing papers in PubMed
1.2field-weighted citation impact, top 18% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

5 citing papers in PubMed, 5 citations in OpenAlex.

  1. Trial
  2. Article
  3. Article
  4. Article
  5. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 2 institutions in 1 country.

Ryota KannoDepartment of Pharmacy, Hokkaido University Hospital, Sapporo, Japan.
Yoshitaka SaitoDepartment of Pharmacy, Hokkaido University Hospital, Sapporo, Japan.
Yoh TakekumaDepartment of Pharmacy, Hokkaido University Hospital, Sapporo, Japan.
Hajime AsahinaDepartment of Respiratory Medicine, Faculty of Medicine, Hokkaido University, Sapporo, Japan.
Mitsuru SugawaraDepartment of Pharmacy, Hokkaido University Hospital, Sapporo, Japan.
Hokkaido University Hospital · JPHokkaido University · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Here, we describe a case of temporary severe neutropenia after atezolizumab monotherapy and its treatment course. Atezolizumab monotherapy was introduced as a 6th-line treatment for a man in his late 60s, who was diagnosed with stage Ⅳ lung adenocarcinoma. The first treatment cycle was administered during hospitalization, and the patient presented with a fever of 37.8°C on the first day. The fever resolved after the administration of acetaminophen and naproxen, and the white blood cell count, neutrophil count, and other white blood cell fractions were normal. However, grade 3 leukopenia and grade 4 neutropenia appeared at the beginning of the third cycle, and treatment was discontinued. After treatment, monocyte count in the leukocyte fraction increased from approximately 10% to 25.6%. Lenograstim 100 μg subcutaneous injection and oral levofloxacin 500 mg once daily were started of onset of neutropenia, and he was hospitalized the next day. Laboratory findings upon admission showed a significant improvement to 5,300/µL for leukocytes and 3,376/µL for neutrophils. Lenograstim was discontinued, with no further decrease in the neutrophil count. Atezolizumab therapy was resumed, and there was no further reduction in leukocyte, neutrophil, or leukocyte fractions over about a 2-year period. Concomitant drugs were maintained during the atezolizumab treatment, suggesting that they did not induce neutropenia. In conclusion, we observed temporary severe neutropenia during atezolizumab monotherapy. Neutrophil recovery with cautious monitoring has enabled longer efficacy. We should consider temporary symptom occurrence in cases of haematological immune-related adverse events.

Indexed as

AtezolizumabHaematological immune-related adverse eventsImmune-related adverse eventsNeutropeniaNon-small-cell lung cancer

Identifiers

PMID37384199
PMCPMC10293966
OpenAlexW4381162743

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.